# SDR GWH2011F00000

- Difficulty date: November 11, 2011
- Submitted: November 18, 2011
- Operation: Air carrier
- Aircraft: N287Q
- Make and model: Enstrm F28A
- Aircraft serial: 303
- Engine: Lyc HIO360C1A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Drive Belt
- Part number: 281331215
- Part serial: 1006009
- Condition: Frayed
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BELT WAS FOUND TO BE FRAYED ABOUT .5" IN FROM THE AFT SIDE, THE ENTIRE LENGTH OF BELT.  PILOT STATED BELT WAS IN GOOD CONDITION WHEN ACFT WAS PREFLIGHTED ABOUT AN HOUR PRIOR TO THE FAILURE.  HE HEARD A "POP" AND RETURNED TO THE HANGAR TO FIND RUBBER CHIPS AND FINE STRING FIBERS ALL OVER THE BELT DRIVE COMPARTMENT.  THE ACFT NEVER LOST DRIVE COMPONENT.  THE ACFT NEVER LOST DRIVE AND THERE WAS NO NEEDLE SPLIT.  UPON INSP BOTH PULLEYS CONDITION LOOKED NORMAL AND ALIGNMENT IS GOOD.  IDLER TRACK LOOKS GOOD.  INSTALLED NEW BELT, RIGGING AND OPS NORMAL.  NOT SURE WHAT CAUSED THE BELT TO FAIL BUT IT WAS FOUND RIDING UP ON THE AFT UPPER PULLEY LIP, BELT WAS RIDING NORMAL IN THE BOTTOM PULLEY.
